Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 6, 2003, 6:15 PM EDT for Huntingdon County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 6, 2003, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WUUS51 KCTP 062215
SVRCTP
PAC061-062315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
613 PM EDT SUN JUL 6 2003
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 715 PM EDT.
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHEAST OF TROUGH CREEK
STATE PARK TO 18 MILES SOUTH OF TROUGH CREEK STATE PARK...MOVING
EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNT UNION AROUND 630 PM.
THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. HAIL UP TO 1 INCH IS
POSSIBLE. HAIL OF THIS SIZE CAN DAMAGE PROPERTY.
INTENSE RAINFALL IS ALSO LIKELY WITH THIS STORM. THE HEAVY RAIN WILL
CAUSE WATER TO POND ON AREA ROADS AND REDUCE VISIBILITIES TO NEAR
ZERO...AND MAY LEAD TO FLOODING.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AWAY
FROM WINDOWS. STAY OFF THE PHONE IF POSSIBLE.
LAT...LON 4010 7792 4012 7804 4016 7815 4026 7819
4044 7812 4042 7798 4038 7785 4038 7775
4027 7770 4014 7781 4005 7786
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:05 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 3:05 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT SUN JUL 06 2003 THUNDERSTORMS HAVE DEVELOPED OVER OHIO WHERE JET DYNAMICS AND LACK OF CAP HAVE COME INTO PLAY. STORMS SEEMED TO FIRST DEVELOP ALONG LAKE BREEZE FRONT JUST WEST OF CLEVELAND. AREA HAS EXPANDED EAST AND ALSO MOVING EAST. A FEW CELLS NOW OVER FAR SOUTHERN PA AS WELL...ALONG OLD BOUNDARY THAT SHOWERS MOVED ALONG THIS MORNING. WILL KEEP CHANCE POPS MOST AREAS TONIGHT WITH HIGHEST POPS OVER NORTHWEST. EXCEPTION WILL BE NORTHEAST WITH ONLY SLIGHT CHANCE. ANOTHER THUNDERY DAY TOMORROW AS EAST-WEST FRONT CONTINUES TO LAY OVER STATE. LIKELY POPS ACROSS THE NORTH TOMORROW WITH CHANCE ACROSS THE LOWER SUSQ. CHANGES TO EXTENDED GRIDS BASED ON GFS AND COORDINATION THROUGH ISC. ISC GRIDS PUBLISHED. WRKMIS OUT SHORTLY. .CTP... PA...NONE. DIRIENZO
Hazardous weather outlook, Jul 6, 5:24 AM EDT, 12 hours 51 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 524 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS COULD BE ON THE STRONG TO LOCALLY SEVERE SIDE. .DAYS TWO THROUGH SEVEN... ADDITIONAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL BE POSSIBLE MONDAY AND TUESDAY...AND SOME OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE LOCALLY STRONG THUNDERSTORMS...BUT THEN COOLER AND LESS HUMID AIR IN ITS WAKE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 6, 4:19 PM EDT, 1 hour 56 minutes before
PAZ057-059-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 PM EDT SUN JUL 6 2003 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND LEBANON COUNTIES... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LYKENS...MOVING EAST SOUTHEAST AT 20 MPH. THE STORM WILL PASS ABOUT 10 MILES NORTH NORTHEAST OF THE PENN NATIONAL RACEWAY BY 425 PM...AND NEAR FORT INDIANTOWN GAP BY 440 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. KL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:57 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 63 min |
| Jul 6, 4:17 PM EDT | Flash Flood Warning | CTP | Fulton | 88 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.